help with pharm question.

  1. i need help. i can't seem to find the right answers to this question. i have a very hard teacher

    1. what action should follow any rate change of heparin?


    2. the following morning, mr. sand's daily aptt value is 100 seconds. describe what actions should be taken by the nurse and why. (prioritize actions)
    •  
  2. 4 Comments

  3. by   Tweety
    Our policy is that any rate change is followed by a PTT in six hours.

    A PTT of 100 is not therapeautic. The infusion should be stopped, and the rate adjusted downward.

    Most facilities have a protocol in place that says what exactly to do based on the patients ptt and their weight. Here's a sample: http://www.hscj.ufl.edu/resman/manua..._Crit_Care.pdf

    Here's a good article that would state what you would monitor for.

    opps wong link.......see below
    Last edit by Tweety on Jan 26, '07
  4. by   rn-in2008
    Thank you
    I had something like that in mind but could not find it in writing anywhere. They give you these questions and dont help you with where to find the answers. I hate this part of school.
  5. by   fusster
    You also want to be sure to monitor the pt for bleeding (excess bruising, bloody stool, bleeding gums, bloody nose, etc), thrombocytopenia, and anemia.
  6. by   Tweety
    Here's a good link: http://www.rxkinetics.com/heparin.html

    If tells you what to monitor for. Sorry this is what I meant to post above.

close